Alert archive / New York / Gale Warnings in 2008
Gale Warning 28, NWS New York, NY
NWS New York, NY issued this gale warning at Nov 5, 2008, 4:35 AM EST. It took effect at Nov 5, 2008, 4:07 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2008, 4:35 AM EST (09:35 UTC)
- In effect from
- Nov 5, 2008, 4:07 PM EST
- Expired
- Nov 6, 2008, 4:35 AM EST
- In force
- 12 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS71 KOKX 050935 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 435 AM EST WED NOV 5 2008 ...SMALL CRAFT CONDITIONS DEVELOP TODAY...WITH GALES TONIGHT... .A TIGHTENING PRESSURE GRADIENT IS EXPECTED TODAY INTO TONIGHT BETWEEN STUBBORN HIGH PRESSURE NORTH AND EAST OF THE AREA...AND LOW PRESSURE MOVING UP THE COAST. SMALL CRAFT CONDITIONS WILL DEVELOP ON THE OCEAN THIS MORNING...THEN ELSEWHERE TONIGHT. GALES WILL DEVELOP OVER THE OCEAN WATERS TONIGHT. ANZ350-353-355-052300- /O.EXT.KOKX.SC.Y.0081.081105T1100Z-081105T2300Z/ /O.UPG.KOKX.GL.A.0005.081105T2300Z-081106T1100Z/ /O.NEW.KOKX.GL.W.0028.081105T2300Z-081106T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 435 AM EST WED NOV 5 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. SEAS INCREASE TO 5 FT THIS MORNING WITH A SOUTHERLY SWELL. WINDS FROM THE NORTHEAST WILL INCREASE TO 10 TO 15 KT TODAY WITH GUSTS UP TO 25 KT THIS AFTERNOON. WINDS THEN INCREASE TO 20 TO 25 KT TONIGHT WITH GUSTS UP TO 35 KT. SEAS WILL BUILD UP TO 10 TO 14 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-052300- /O.EXB.KOKX.SC.Y.0081.081105T2300Z-081106T1100Z/ /O.UPG.KOKX.GL.A.0005.081106T0500Z-081106T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 435 AM EST WED NOV 5 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS WILL INCREASE TO 15 TO 20 KT WITH GUSTS OF 25 TO 30 KT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
000 WHUS71 KOKX 052107 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 407 PM EST WED NOV 5 2008 ...GALES ON THE OCEAN WATERS THROUGH EARLY THURSDAY MORNING... .NORTHEAST WINDS WILL STEADILY INCREASE THIS EVENING AHEAD OF A DEEPENING LOW OFF THE MIDDLE ATLANTIC COAST. ANZ350-353-355-061000- /O.UPG.KOKX.SC.Y.0081.000000T0000Z-081105T2300Z/ /O.EXT.KOKX.GL.W.0028.081105T2107Z-081106T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 407 PM EST WED NOV 5 2008 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM EST THURSDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM EST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. NORTHEAST WINDS WILL STEADILY INCREASE TO 20 TO 30 KT THIS EVENING WITH GUSTS UP TO 40 KT. SEAS WILL BUILD UP TO 10 TO 14 FT OVERNIGHT. WINDS WILL BEGIN TO SUBSIDE DURING THE EARLY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-061000- /O.EXT.KOKX.SC.Y.0081.081105T2107Z-081106T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 407 PM EST WED NOV 5 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST THURSDAY. NORTHEAST WINDS WILL STEADILY INCREASE TO 15 TO 20 KT WITH GUSTS OF 25 TO 30 KT THIS EVENING. SEAS WILL BUILD UP TO 3 TO 5 FT AND WILL BE HIGHEST ACROSS CENTRAL LONG ISLAND SOUND. WINDS WILL BEGIN TO SUBSIDE DURING THE EARLY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS71 KOKX 060039 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 739 PM EST WED NOV 5 2008 ...GALES ON THE OCEAN WATERS THROUGH EARLY THURSDAY MORNING... .NORTHEAST WINDS WILL STEADILY INCREASE THIS EVENING AHEAD OF A DEEPENING LOW OFF THE MIDDLE ATLANTIC COAST. ANZ350-353-355-061100- /O.CON.KOKX.GL.W.0028.000000T0000Z-081106T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 739 PM EST WED NOV 5 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. NORTHEAST WINDS WILL STEADILY INCREASE TO 20 TO 30 KT THIS EVENING WITH GUSTS UP TO 40 KT. SEAS WILL BUILD UP TO 10 TO 14 FT OVERNIGHT. WINDS WILL BEGIN TO SUBSIDE DURING THE EARLY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-061100- /O.CON.KOKX.SC.Y.0081.000000T0000Z-081106T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 739 PM EST WED NOV 5 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. NORTHEAST WINDS WILL STEADILY INCREASE TO 15 TO 20 KT WITH GUSTS OF 25 TO 30 KT THIS EVENING. SEAS WILL BUILD UP TO 3 TO 5 FT AND WILL BE HIGHEST ACROSS CENTRAL LONG ISLAND SOUND. WINDS WILL BEGIN TO SUBSIDE DURING THE EARLY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS71 KOKX 060935 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 435 AM EST THU NOV 6 2008 ...SMALL CRAFT CONDITIONS TO LAST ON THE OCEAN WATERS THROUGH FRIDAY... LOW PRESSURE TO THE EAST OF THE DELMARVA PENINSULA WILL SLOWLY MOVE EAST TODAY AND FRIDAY AS IT WEAKENS. WINDS WILL SUBSIDE TODAY...BUT A SOUTHEAST SWELL GENERATED BY THE STORM WILL KEEP SEAS AT 5 FEET OR ABOVE THROUGH THIS PERIOD. ANZ350-353-355-062300- /O.CAN.KOKX.GL.W.0028.000000T0000Z-081106T1100Z/ /O.NEW.KOKX.SC.Y.0082.081106T0935Z-081107T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 435 AM EST THU NOV 6 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST FRIDAY. NORTHEAST WINDS WILL GUST UP TO 25 KT THIS MORNING...THEN SUBSIDE THEREAFTER. SEAS WILL BEGIN AT 10 TO 15 FT THIS MORNING...THEN SUBSIDE TO 6 TO 11 FT TONIGHT BEFORE SUBSIDING TO 4 TO 8 FEET ON FRIDAY. MOST OF THE WAVE HEIGHT WILL BE ATTRIBUTED TO A SE SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-061045- /O.CAN.KOKX.SC.Y.0081.000000T0000Z-081106T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 435 AM EST THU NOV 6 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUSTS EARLY THIS MORNING ARE JUST BELOW 25 KT...AND WILL CONTINUE TO DIMINISH THROUGH THE DAY. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Nov 5, 3:51 AM EST, 44 minutes earlier.
Area forecast discussion, Nov 5, 3:51 AM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
351 AM EST WED NOV 5 2008
.SYNOPSIS...
HIGH PRESSURE RIDGE OVER THE REGION SLOWLY SHIFTS NORTHEAST
TODAY...ALLOWING INTENSIFYING LOW PRESSURE SOUTHEAST OF CAPE
HATTERAS TO MOVE NORTH TO A POSITION OFF THE VIRGINIA CAPES
TONIGHT INTO THURSDAY. THE LOW WILL THEN PULL SLOWLY AWAY FROM THE
AREA THURSDAY NIGHT INTO FRIDAY. A COLD FRONT WILL CROSS THE AREA
ON SATURDAY...FOLLOWED BY UNSETTLED WEATHER SUNDAY AND MONDAY AS A
SERIES OF UPPER LEVEL IMPULSES MOVES THROUGH.
&&
.NEAR TERM /THROUGH TONIGHT/...
EAST COAST TROUGH CUTS OFF OVER CAROLINA COAST TODAY. SURFACE LOW
PRESSURE INTENSIFYING OVER THE GULF STREAM TODAY AS IT BECOMES
ALIGNED UNDER THE UPPER LOW...TRACKING TO JUST EAST OF VIRGINIA BY
THIS EVENING. THE STACKED LOW THEN REMAINS FAIRLY STATIONARY
TONIGHT AND SLOWLY FILLS.
SUB TROPICAL AIRMASS WILL HAVE HIGHS GENERALLY IN THE LOWER 60S
TODAY.
STILL LEANING TOWARDS MORE CONSISTENT NAM/ECMWF SOLUTIONS WHICH
ARE MORE STUBBORN WITH HIGH OVER NEW ENGLAND. GFS IS NOT TOO FAR
OFF...WITH SLIGHTLY QUICKER NORTHWARD MOVEMENT TODAY...BUT THEN
COMES IN LINE TONIGHT.
IN TERMS OF PRECIP...WIDELY SCATTERED SHOWERS ACTIVITY FOR MOST OF
TODAY IN DIFFLUENT UPPER FLOW AND WITH INVERTED TROUGH TO THE SE...BUT
MODELS IN GOOD AGREEMENT WITH STRONG FRONTOGENIC BAND TO THE N/NW
OF THE LOW APPROACHING LI...EXTREME SE CONN...AND NYC LATE TODAY/THIS
EVENING WITH BAND OF MODERATE RAIN. FRONTOGENIC BAND APPEARS TO
WEAKEN AS ITS PIVOTS FURTHER N AND W THIS EVENING AS LOW PRESSURE
FILLS...WHICH SHOULD LEAD TO LIGHTER RAINFALL TO THE N&W. THERE IS
ALWAYS SOME UNCERTAINTY WITH THESE MESOSCALE BANDS THOUGH.
NE GRADIENT TIGHTENS BETWEEN INTENSIFYING LOW AND HIGH TO THE
NORTH THIS AFTERNOON...WITH WINDS INCREASING TO 10 TO 20 MPH WITH
GUSTS UP TO 25 MPH IN THE AFTERNOON...HIGHEST ALONG THE COAST.
STRONGEST WINDS LIKELY THIS EVENING INTO FIRST HALF OF
OVERNIGHT AS LLJ CROSSES INTO THE AREA...WITH WINDS OF 15 TO 25 MPH
WITH GUSTS UP TO 30 MPH...HIGHEST ALONG THE COAST. WINDS SHOULD
GRADUALLY DIMINISH LATE TONIGHT AS LOW FILLS AND LLJ WEAKENS. WINDS
WILL BE UNDER WIND ADVISORY CRITERIA.
SUB TROPICAL AIRMASS AND CLOUD COVER WILL KEEP LOWS ABOUT 8 TO 10
DEGREES ABOVE SEASONABLE TONIGHT...GENERALLY 50S.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
MODELS IN GOOD AGREEMENT WITH STACKED LOW PRESSURE SLOWLY FILLING
AND DRIFTING EAST FROM THE VIRGINIA CAPES THURS INTO THURS NIGHT.
STACKED LOW OPENS UP AND BEGINS LIFTING NE TO NEAR CAPE COD BY
FRIDAY EVENING.
AS THE STACKED LOW DRIFTS OFF TO THE ENE AND SLOWLY WEAKENS
THU/FRI...PLENTY OF CLOUD COVER EXPECTED. LOW LIKELY/HIGH CHANCE
FOR LIGHT RAIN/DRIZZLE THROUGH THU...SLIDING EAST THU NIGHT INTO
FRI. THIS WILL BE SUPPORTED BY LINGERING LOW LEVEL MOISTURE VIA
ONSHORE FLOW AND WEAK LIFT VIA LOW LEVEL CYCLONIC FLOW AND WEAK
MID LEVEL SHORTWAVES PIVOTING AROUND THE CLOSED LOW.
GUSTY CONDITIONS...10 TO 20 MPH WITH GUSTS UP TO 25 MPH...THURSDAY
MORNING...GRADUALLY WEAKENING THURS AFTERNOON INTO THURS NIGHT.
SUBTROPICAL AIRMASS AND CLOUD COVER WILL HAVE TEMPS ABOUT 5
DEGREES ABOVE SEASONABLE THURS (LOWER 60S)...AND 8 TO 10 DEGREES
ABOVE SEASONABLE THURS NIGHT (50S).
SHORTWAVE RIDGING BUILDS IN BY LATE FRIDAY AND COULD EVEN GET A
FEW GLIMPSES OF SUN ACROSS WESTERN SECTIONS. HIGHS WELL ABOVE
SEASONABLE...LOWER TO MID 60S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
PRECIP CHANCES DIMINISH FRIDAY NIGHT AS THE COASTAL LOW MOVES TO THE
EAST. ON SATURDAY...A CLOSED H5 LOW IS PROGGED TO MOVE INTO THE
GREAT LAKES REGION WITH THE ASSOCIATED COLD FRONT SWEEPING THROUGH
THE AREA LATE ON SATURDAY. THE UPPER LOW THEN LIFTS NORTHEAST INTO
EASTERN CANADA SUNDAY AND MONDAY WITH A SERIES OF SHORTWAVE IMPULSES
MOVING THROUGH OR JUST NORTH OF THE REGION. SURFACE HIGH PRESSURE
BUILDS IN ON TUESDAY...WITH THE NEXT SURFACE SYSTEM APPROACHING LATE
IN THE DAY.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
CONVERSION TO 30 HR TAF FORMAT COMPLETE. PLEASE SEE THE LINK BELOW
FOR DETAILS.
MAIN AVIATION CONCERN OVERNIGHT IS CIGS. EXPECT IFR STRATUS
DECK IN THE 06-08Z TIMEFRAME...BUT THE ONSET TIME IS TRICKY.
ALSO...IF WINDS SPEEDS REMAIN A LITTLE STRONGER THAN
FORECAST...THE CLOUD DECK WILL BE HIGHER THAN FORECAST. SO FAIRLY
LOW CONFIDENCE IN THE FIRST 6-12 HOURS.
ONSET OF IFR CONDITIONS EXPECTED AFTER 00Z THURSDAY.
OUTLOOK FOR 06Z WEDNESDAY THROUGH SUNDAY... GUSTY SE WINDS AS
OCEANIC LOW TRACKS EAST OF THE TRI STATE AREA AND WEAKENS. THERE
COULD BE A BRIEF IMPROVEMENT IN CEILINGS AND VISIBILITIES AS THE
LOW DEPARTS FRIDAY BEFORE A COLD FRONT APPROACHES FROM THE WEST
AND BRINGS MORE MVFR CONDITIONS IN SHOWERS FRIDAY NIGHT INTO
SATURDAY. CONDITIONS IMPROVE LATER SATURDAY BEHIND THE COLD FRONT.
VFR SUNDAY.
................................................
TAF CODE IS CHANGING NOVEMBER 5TH AT 00Z...
PLEASE SEE...
HTTP:/AVIATIONWEATHER.GOV/NOTICE/TAF30.PHP
...................................................
&&
.MARINE...
E TO NE WINDS INCREASE THROUGH THE DAY WITH APPROACH OF COASTAL LOW.
SWELL FROM THE STORM HAS HELPED BUILD WAVES TO SLIGHTLY OVER 4 FT AT
BUOY ALREADY. HAVE MOVED UP SCA OVER THE OCEAN WATERS BY A COUPLE OF
HOURS EARLIER WITH THIS PACKAGE. GUSTS TO 25 KT OVER THE OCEAN NOT
ANTICIPATED UNTIL THE AFTERNOON HOURS. FOR THE REST OF THE
WATERS...NO FLAGS DURING THE DAY...BUT WILL MENTION OCCASIONAL GUSTS
TO 25 KTS THIS AFTERNOON ACROSS THE HARBOR.
LOOKS LIKE WELL REACH GALE FORCE GUSTS ON THE OCEAN WATERS
TONIGHT...BUT DONT THINK IT WILL ADVANCE FARTHER NORTH. THE HARBOR
WILL BE A CLOSE CALL...BUT THINK ITLL FALL JUST SHY OF 35 KT. SO
WILL GO WITH GALE WARNING TONIGHT ON THE OCEAN...AND SCA ELSEWHERE.
PRESSURE GRADIENT OVER THE WATERS WEAKENS THROUGH THE DAY ON
THURSDAY...BUT WITH RESIDUAL SWELL...OCEAN WATERS WILL EASILY REMAIN
SCA. SCA ELSEWHERE MAY HAVE TO BE EXTENDED INTO PART OF THURSDAY
MORNING...BUT NOT ENOUGH CONFIDENCE TO DO THAT JUST YET.
SWELL FORECAST TO KEEP OCEAN WATERS AT SCA THROUGH AT LEAST FRIDAY
NIGHT. APPROACHING COLD FRONT MAY BUMP SEAS OVER 5 FT ONCE AGAIN ON
SATURDAY.
&&
.HYDROLOGY...
LITTLE IF ANY RAINFALL IS EXPECTED THROUGH THIS MORNING. RAIN
EXPECTED TO OVERSPREAD REGION LATE THIS AFTERNOON INTO THU
MORNING...WITH WITH MESOSCALE BAND OF 3/4 TO 1 INCH POSSIBLE
ACROSS LONG ISLAND...SE CONN...AND POSSIBLY AS FAR WEST AS NYC
METRO. FURTHER NORTH AND WEST...GENERALLY 1/4 TO 1/2 INCH RAIN.
FLOODING IS NOT A LARGE CONCERN...WITH ONLY SOME URBAN AND POOR
DRAINAGE PONDING DUE TO FALLEN LEAVES. LESS THAN A TENTH OF AN INCH
RAIN EXPECTED REST OF THURS INTO EARLY FRI...HIGHEST AMOUNTS
EAST...IN LIGHT RAIN AND DRIZZLE.
&&
.TIDES/COASTAL FLOODING...
WITH PERSISTENT NE FLOW THERE IS POTENTIAL FOR COASTAL FLOODING
MAINLY WITH TONIGHTS HIGH TIDE CYCLE. WINDS WONT BE TOO MUCH OF
FACTOR WITH THIS AFTERNOONS CYCLE...SO NO CONCERNS THERE. THURSDAY
AFTERNOONS HIGH TIDE CYCLE LIKELY WONT POSE ANY PROBLEMS EITHER
AS WINDS ARE FORECAST TO SUBSIDE THROUGH THE DAY...BUT WILL
HOWEVER HAVE TO KEEP AN EYE ON TIDAL PILING.
FOR TONIGHT AND THURSDAY AFTERNOON...WOULD NEED DEPARTURES
OF AROUND 2 1/2 FT FOR MINOR COASTAL FLOODING DURING TIMES OF HIGH
TIDE. DEPARTURES OF 3.5-4 FT ARE NEEDED FOR MODERATE.
PERHAPS THE BIGGEST THREAT OF ANY FLOODING WILL BE ACROSS THE
WESTERN SOUND...WHERE DEPARTURES OF 2 1/2 TO 3 FT WILL BE NEEDED FOR
MINOR FLOODING DURING TONIGHTS AND THURSDAY AFTERNOONS HIGH TIDE
CYCLES. FORECAST GUIDANCE COMES UP SHORT BY ALMOST A FOOT
TONIGHT...AND BY EVEN MORE FOR THURSDAY. NO ADVISORIES THEREFORE
NEEDED AT THIS TIME.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EST
THURSDAY FOR ANZ330-335-338-340-345.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR ANZ350-
353-355.
GALE WARNING FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY FOR
ANZ350-353-355.
&&
SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...MAS
AVIATION...JMC
MARINE...JMC
HYDROLOGY...NV
TIDES/COASTAL FLOODING...JMCHazardous weather outlook, Nov 5, 4:23 AM EST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 423 AM EST WED NOV 5 2008 CTZ005>012-NJZ002>006-011-NYZ067>081-060930- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 423 AM EST WED NOV 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-060930- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 423 AM EST WED NOV 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-060930- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 423 AM EST WED NOV 5 2008 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.